Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 62, NWS Jackson, MS

February 26, 2000Hinds County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 26, 2000, 6:59 PM CST for Hinds County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2000, 6:59 PM CST (00:59 UTC)
Expired
Feb 26, 2000, 7:30 PM CST
In force
31 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Hinds County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 270101
SVRJAN
MSC049-270130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
659 PM CST SAT FEB 26 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 730 PM CST

* AT 659 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF TERRY...OR ABOUT 4 MILES
  NORTHWEST OF CRYSTAL SPRINGS...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR TERRY AT 707 PM CST

DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A 
STURDY BUILDING AND STAY AWAY FROM WINDOWS.r

86

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 4:21 PM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Feb 26, 4:21 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD PRELIM NUMBERS...
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST SAT FEB 26 2000

PROGRESSIVE SHARP UPPER TROF PICKING UP A BIT OF SPEED AS
THUNDERSTORM ACTIVITY INCREASES OVER CNTRL/ERN AR AND LA. NOT A LOT
TO DECIPHER WITH ALL MODELS IN AGREEMENT ON PROGRESSIVE CONVECTIVE
COMPLEX SWEEPING EASTWARD ACROSS THE FORECAST AREA OVER NIGHT. TWO
BOUNDARIES OF NOTE LATE THIS AFTN...ONE AHEAD OF DEVELOPING COMPLEX
CURRENTLY USHERING RAIN-COOLED SFC AIR (TEMPS IN 50S) INTO WRN HALF
OF FORECAST AREA WHILE A DRY LINE/COLD FRONT PUSHES INTO THE WRN EDGE OF
THE COMPLEX. MOST OF CONVECTION IS ELEVATED AT THIS POINT WITH
STRONG SOUTHERLY FLOW FROM SFC TO 700MB BRINGING IN HIGH PRECIP
WATER VALUES FROM WESTERN GULF. ISENTROPIC UPGLIDE IN 295 TO 305K
LAYER HELPING TO FUEL TSTM ACTIVITY ABOVE STABLE SFC LAYER.

OVERNIGHT...THE DRYLINE/COLD FRONT WILL SWEEP EASTWARD ACROSS THE
FORECAST AREA. ALTHOUGH NO SEVERE TSTM ACTIVITY CURRENTLY IN
PROGRESS...WILL KEEP POSSIBILITY OF SVR TSTMS GIVEN DYNAMIC
PARAMETERS COMING INTO PLACE INCLUDING VERY FAVORABLE RIGHT ENTRANCE
REGION OF UPPER JET AND STRONG WIND FIELDS AND DEEP UPWARD VERTICAL
MOTION. HEAVY RAIN WILL ALSO BE A THREAT GIVEN PRECIPITABLE WATER
VALUES OVER 200 PERCENT OF NORMAL AND INCREASINGLY UNIDIRECTIONAL
WIND PROFILES FROM SFC TO 500 MB. HEAVY RAIN/SEVERE TSTM THREAT WILL
DIMINISH RAPIDLY FROM WEST TO EAST LATER TONIGHT WITH ALL MODELS
ENDING PRECIPITATION BY DAYBREAK.

FOR SUNDAY THRU MONDAY...SFC HIGH PRESSURE WILL BUILD ACROSS THE
REGION BRINGING CLEARING SKIES AND A BIT COOLER TEMPS. WAS CONCERNED
ABOUT STRATOCU DECK HANGING AROUND SUNDAY...LOW LEVEL THERMAL TROF
WEAKENS WITH TIME ALONG WITH LOW LEVEL COLD AIR ADVECTION. WITH
CLEAR SKIES AND SFC HIGH SUN NIGHT...SHOULD HAVE GOOD RADIATIONAL
COOLING AND WENT A LITTLE BELOW MOS GUIDANCE TEMPS.

QPF DISCUSSION...OUR RAIN WINDOW WILL REMAIN LIMITED TO A 12-18 HOUR
TIME FRAME ONCE IT BEGINS. RATHER IMPRESSIVE DEEP VERTICAL MOTION
AXIS CROSSES THE FORECAST AREA FROM 00Z TO 12Z ASSOCIATED WITH A
STRONG MID-UPPER LEVEL VORT MAX CROSSING NERN TX. A REDEVELOPING
SQUALL LINE FROM AROUND KGWO TO KTVR TO KLCH SHOULD ACCELERATE FROM
CURRENT 10 MPH EWD MOTION BY EARLY TONIGHT. PRECIPITABLE WATER
VALUES OF 1.2 TO 1.4 INCHES BECOME SQUEEZED FROM THE WEST WITH
VALUES BELOW .5 INCHES BY 15Z SUNDAY. NCEP FORECASTS LOOK REASONABLE
OF 1 TO 1.5 INCHES MAINLY OVER A 6 HOUR PERIOD...LOCAL 2 INCH SPOTS
ARE POSSIBLE.

IN THE EXTENDED...00Z MRF/00Z UKMET/12Z NCEP ENSEMBLES/12Z AVN ALL
IN THE SAME BALL PARK INDICATING THAT MEAN RIDGE POSITION WILL BUILD
ACROSS THE LOWER MS VALLEY TUESDAY AS A SHORTWAVE TROF DEVELOPS IN
MEAN TROF POSITION OVER SOUTHWEST CONUS. WILL KEEP AREA DRY TUESDAY
GIVEN THIS SCENARIO. THE SHORTWAVE TROF WILL WEAKEN AS IT APPROACHES
MEAN RIDGE...BUT IT APPEARS ENOUGH ENERGY AND RETURN FLOW COULD MAKE
IT TO THE LOWER MS VALLEY TO PRODUCE SOME SHOWER ACTIVITY. SO WILL
LEAVE CHANCE SHOWERS GOING WEDNESDAY. A STRONGER SYSTEM IS PROGGED
TO APPROACH FROM THE WEST LATE THURSDAY. WILL MENTION CHC OF SHOWERS
AND TSTMS THURSDAY AS THIS SYSTEM SHOULD DAMPEN RIDGE POSITION
ENOUGH TO BRING THREAT OF DEEP CONVECTION BY LATE IN THE DAY. TEMPS
WILL REMAIN ABOVE AVERAGE THRU THE PERIOD.

JAN BU 046/065 035/069 045 9-00
MEI BU 051/066 033/071 045 9100

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

43/40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 6:42 PM CSTSevere Thunderstorm WarningJANCopiah48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.